Announcement

Collapse
No announcement yet.

Upset GI Tract?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • prbetty
    replied
    Hi!

    Prelief is taken with food and it neutralizes the acid in acidic foods and beverages.

    We recommend Prelief be taken with meals because the level of Prelief that is recommended is keyed to the acidity of the food eaten. The amount of acid you would have added to your stomach via the food is removed, and nothing more is touched, since the acid-binding capability of the Prelief will have been used up. Therefore, no interference with your normal stomach acid level.

    Betty
    Customer Service

    Leave a comment:


  • born2swim
    replied
    GERD (or heartburn you feel) has several causes, but obesity is a leading cause in GERD. The weight on your abdomen pushes on your stomach, which pushes on your cardiac sphincter, and then the food goes up your esophagus. I used to have it but when I lost 140 pounds, the GERD vanished!

    I thought I was the only one getting diarrhea from Prelief, but I guess I'm not alone at least!

    Leave a comment:


  • GoldSeals
    replied
    Prelief gives me an upset stomach sometimes.Especially if I take more than one.
    If I take rolaids I sometimes get diahrea.I believe that anything that neutralizes stomach acid, interferes with the digestion of food.The acid in the stomach is part of the digestive process ,and its easliy disturbed with antiacids including prelief.However the advantage of soothing the bladder outweighs the side effects.When im desperate I take rollaids and it seems to help my bladder when I have a flare emergency.I also get heartburn because I do suffer from acid reflux.Anyone over forty seems to have problems with the valve in the stomach no closing properly.When I lose weight it seems to help with that problem.
    Regards,GoldSeals

    Leave a comment:


  • SandyRN
    replied
    Originally posted by SMR218 View Post
    I don't think Prelief causes upset GI track, never heard of that. I think all other medicaions for IC like pain meds adn Elmiron, etc are hard on the stomach lining.
    When I have to take a medication for pain, I make sure I eat something with it, even if I'm not hungry, to protect the stomach.
    I also take prelief right before or with the meal, but I just take it ocassionally b/c I'm already on nexiun which is an acid reducer...
    We're all so different it's very possible for one person to have stomach symptoms from a med that doesn't cause any problems for others. prbetty works for the company that makes prelief, so she's definately the best one to answer this question.

    I'm glad that it doesn't cause you any problems when you do take it.

    Leave a comment:


  • persefonexxi
    replied
    I do get diarrhea with Prelief

    Hello Jen,

    Interesting to hear someone else having this side effect. If I take more than 4 tablets of Prelief a day, I do experience diarrhea. I started taking Prelief before I started taking any other medicines for IC, (at the time I did not take any other kind of medicine other than BC, which I have been taking for 7 years and never had diarrhea from it) so I know it had to be the Prelief. I experimented with it and realized that I only got sick if I took more than 4 tablets in a day. I still take it, but now I make sure I don't take more than 4 pills a day.

    I know we are all different, but I hope this helps.

    Leave a comment:


  • jen74
    replied
    I cannot take prelief, it does upset my digestive tract, it causes constipation.
    Jen

    Leave a comment:


  • Angeles
    replied
    I don't think Prelief causes upset GI track, never heard of that. I think all other medicaions for IC like pain meds adn Elmiron, etc are hard on the stomach lining.
    When I have to take a medication for pain, I make sure I eat something with it, even if I'm not hungry, to protect the stomach.
    I also take prelief right before or with the meal, but I just take it ocassionally b/c I'm already on nexiun which is an acid reducer...

    Leave a comment:


  • prbetty
    replied
    Dear Sandy:

    I have heard from others who get nauseous when taking Prelief on an empty stomach, so I always recommend taking Prelief (as you are eating) right with the food.

    Prelief does have several positives! Prelief takes the acid out of acidic foods and beverages; the acid in food can cause heartburn/reflux, as well as irritate the bladder and/or the bowel. And, as a bonus, you do get 65 mg of fully absorbable calcium in each tablet.

    Betty

    Leave a comment:


  • SandyRN
    replied
    I've noticed if I take prelief on a totally empty stomach I get extremely nauseated. I do have a screwy GI tract anyway so I am sensitive to some meds and OTC products. I do take it, I just make sure I have something else in my stomach first. It was actually given to me at my gastro doctor's office to help my IBS, so it's got more that one positive use for it.

    Leave a comment:


  • prbetty
    replied
    Your question is not silly at all.

    Each Prelief tablet contains 65 mg of calcium as calcium glycerophosphate. It is a superior calcium, that is immediately and fully absorbable by your body. The sole reason calcium glycerophosphate is not more widely used as a calcium supplement than, say, calcium carbonate (in Tums and other products) is that it is much more expensive than they are for the amount of calcium supplied.

    Betty

    Leave a comment:


  • mimimama
    replied
    I sm sorry if this sounds silly but, does Prelief help with Calcium intake i.e bone building? Or is it a different type of calcium?

    Just wondering since i cannot take any multivitamins.

    Thanks in advance.

    Leave a comment:


  • prbetty
    replied
    Hi!

    Prelief is AkPharma's brand name for calcium glycerophosphate and calcium can be constipating to some people.

    Diarrhea and/or gas and bloating (on the other hand) are not a general side affect. However everyone is different and conditions including food intake and medication intake are so variable, it is hard to say what is causing what.

    Please do not hesitate to contact me direct at 1-800-994-4711 or [email protected]; I may be able to offer some suggestions.

    Betty Corson
    Customer Service
    AkPharma Inc

    Leave a comment:


  • mimimama
    replied
    Prelief side effects???

    Hi all,

    I am new at all this so forgive me if this had already been covered. i started taking Prelief today and am extremely gassy and bloated. Wondering if this is normal at all> Are there other OTC products that are better that i might want to investigate?

    Leave a comment:


  • jen74
    replied
    It actually constipated me.
    Jen

    Leave a comment:


  • born2swim
    started a topic Upset GI Tract?

    Upset GI Tract?

    Does anyone else get diarrhea from Prelief? I took it for a couple of days to see if that would help anything and boy, my GI tract is upset. I haven't heard of others with this problem...
Working...
X